MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch (b)(4) that the procedure was cancelled.The chronic totally occluded target lesion was located in the superficial femoral artery (sfa).Two 300cm straight tip v-14 control wire guidewires and a 135cm rubicon 35 guide catheter were selected for use.During the procedure, it was noted that the tip of the first guidewire became stuck at the end of the rubicon catheter and sheared off in the distal left sfa.The detached fragment remained in the patient's body.The physician did not attempt to retrieve the wire tip as there was no flow in this segment.Subsequently, the second guidewire was used but could not cross into the true lumen and the distal tip of the wire also became stuck at the end of the rubicon catheter.The physician pulled out both catheter and wire at the same time through the sheath.The wire was frayed but intact.The physician removed everything from the sfa and aborted the procedure.No complications were reported and the patient was fine post procedure.
 
Event or Problem Description
It was reported via medwatch (b)(4) that the procedure was cancelled.The chronic totally occluded target lesion was located in the superficial femoral artery (sfa).Two 300cm straight tip v-14 control wire guidewires and a 135cm rubicon 35 guide catheter were selected for use.During the procedure, it was noted that the tip of the first guidewire became stuck at the end of the rubicon catheter and sheared off in the distal left sfa.The detached fragment remained in the patient's body.The physician did not attempt to retrieve the wire tip as there was no flow in this segment.Subsequently, the second guidewire was used but could not cross into the true lumen and the distal tip of the wire also became stuck at the end of the rubicon catheter.The physician pulled out both catheter and wire at the same time through the sheath.The wire was frayed but intact.The physician removed everything from the sfa and aborted the procedure.No complications were reported and the patient was fine post procedure.It was further reported that the rubicon catheter also frayed which may have caused the wires to fray.
 
Event or Problem Description
It was reported via medwatch 3600840000-2021-8035 that the procedure was cancelled.The chronic totally occluded target lesion was located in the superficial femoral artery (sfa).Two 300cm straight tip v-14 control wire guidewires and a 135cm rubicon 35 guide catheter were selected for use.During the procedure, it was noted that the tip of the first guidewire became stuck at the end of the rubicon catheter and sheared off in the distal left sfa.The detached fragment remained in the patient's body.The physician did not attempt to retrieve the wire tip as there was no flow in this segment.Subsequently, the second guidewire was used but could not cross into the true lumen and the distal tip of the wire also became stuck at the end of the rubicon catheter.The physician pulled out both catheter and wire at the same time through the sheath.The wire was frayed but intact.The physician removed everything from the sfa and aborted the procedure.No complications were reported and the patient was fine post procedure.It was further reported that the rubicon catheter also frayed which may have caused the wires to fray.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of a rubicon guide catheter and the related guidewire.There was dried blood throughout the shaft of the rubicon.The device was soaked for 4 days, but the wire could not be removed/separated from the rubicon.Analysis of the tip and shaft included microscopic and visual inspection.Inspection revealed tip damage (stretched down over wire), the shaft was damaged (stretched down over wire) starting at the tip and continued for approximately 41cm.The shaft damage was observed to be tight over the wire, preventing the wire from moving within the device.Inspection of the rest of the device found no other damage or defects.

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11597030
Report Number2134265-2021-04064
Device Sequence Number11636685
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public08714729832072
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0026506874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
04/21/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/02/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-14 CONTROL WIRE; GUIDEWIRE: V-14 CONTROL WIRE; GUIDEWIRE: V-14 CONTROL WIRE
Patient Age66 YR
Patient Weight64